Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 241, NWS Wilmington, OH

September 16, 2010Fairfield County, Hocking County, Pickaway County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 16, 2010, 5:37 PM EDT for Fairfield County, Hocking County, Pickaway County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2010, 5:37 PM EDT (21:37 UTC)
Expired
Sep 16, 2010, 6:30 PM EDT
In force
53 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fairfield County, OH, Hocking County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 2:10 PM EDTSevere Thunderstorm WatchSPC5 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:48 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 16, 3:48 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT THU SEP 16 2010

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CONTINUE TO PUSH EAST ACROSS THE
EASTERN GREAT LAKES OVERNIGHT AS AN ASSOCIATED COLD FRONT MOVES
THROUGH THE OHIO VALLEY. HIGH PRESSURE WILL THEN BUILD INTO THE
AREA FOR FRIDAY AND SATURDAY.
&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY EXTENDING FROM
NORTH CENTRAL OHIO DOWN INTO THE EASTERN MIAMI VALLEY. THE NORTHERN
PART OF THIS LINE IS MOVING EAST FAIRLY QUICKLY WHILE THE SOUTHERN
EDGE IS TRAILING BACK TO THE WEST. BEST INSTABILITIES ARE
CURRENTLY ACROSS CENTRAL AND NORTHERN PORTIONS OF OHIO WHERE ML
CAPES ARE IN THE VICINITY OF 1000 J/KG. THIS IS ALSO THE AREA OF
BETTER LOW LEVEL SHEAR VALUES SO IT LOOKS LIKE BEST CHANCE FOR
SEVERE ACROSS OUR AREA WILL BE ALONG AND NORTH OF INTERSTATE 70 AS
IT PUSHES THROUGH THE COLUMBUS AREA OVER THE NEXT HOUR OR SO. AFTER
THAT...SEVERE THREAT SHOULD TAPER OFF AS INSTABILITY WILL BE MORE
LIMITED. WILL THEREFORE TAPER OFF PCPN CHANCES FAIRLY QUICKLY THIS
EVENING. WE MAY GO MAINLY CLEAR FOR A WHILE LATER THIS EVENING AS
WE START TO LOSE SOME OF THE DIURNALLY ENHANCED CLOUDS.
HOWEVER...MODELS ARE INDICATING THAT SOME LOWER CIGS OFF TO OUR
NORTHWEST WILL PIVOT DOWN ACROSS OUR AREA IN DEVELOPING CAA
PATTERN OVERNIGHT. WILL THEREFORE ALLOW FOR SKIES TO BECOME MOSTLY
CLOUDY ACROSS ABOUT THE NORTHWEST TWO THIRDS OF OUR FA OVERNIGHT.
EXPECT OVERNIGHT LOWS TO GENERALLY BE IN THE MID 50S.
&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
ASSUMING STRATUS DECK MAKES IT DOWN INTO OUR AREA TONIGHT...SOME
CLOUDS WILL LIKELY LINGER THROUGH MUCH OF THE MORNING HOURS ON
FRIDAY. SKIES SHOULD THEN BECOME PARTLY SUNNY FOR THE AFTERNOON AS
HIGH PRESSURE SETTLES INTO THE REGION. LOW LEVEL THERMAL PROFILES
ARE SUPPORTING HIGHS IN THE MID TO UPPER 70S BUT WILL NOT GO QUITE
THAT WARM AS MORNING CLOUDS COULD GET US OFF TO A SLOW START. THE
HIGH WILL SLIDE OFF TO THE EAST THROUGH SATURDAY WHICH WILL LEAD
TO A BIT OF A WARMING TREND HEADING INTO THE WEEKEND. A WEAK COLD
FRONT WILL APPROACH FROM THE NORTH SATURDAY NIGHT AND THIS COULD
LEAD TO A FEW SHOWERS ACROSS THE FAR NORTH LATE.
&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
COLD FRONT WILL BE PASSING SOUTH THROUGH THE OHIO VALLEY ON SUNDAY
WITH SHOWERS NOTED BEHIND IT. THUNDER IS MORE OF AN OUTLIER AT THIS
TIME OF YEAR WITHOUT STRONG UPPER LEVEL SUPPORT. LITTLE UPPER
SUPPORT IS NOTED WITH THESE SYSTEMS MOVING THROUGH BEYOND SUNDAY SO
I LEFT ANY RAIN AS JUST SHOWERS. LARGEST TEMPERATURE DIFFERENCE WILL
BE NOTED ON SUNDAY IN THE RAIN-COOLED AIR BEHIND THE FRONT WITH MID
70S NOTED N OF I-70 AND MID 80S S OF THE OHIO RIVER. THINK THAT
SOUTHERN HIGH TEMPERATURES ARE A BIT TOO WARM BUT THIS MATCHED WELL
WITH SURROUNDING OFFICES.

HIGH PRESSURE SETTLES OVER THE GREAT LAKES SUN NIGHT AND
MON...SLIDING INTO THE NERN U.S. MON NIGHT. THE COLD FRONT THAT WILL
BE SOUTH OF THE OHIO VALLEY ON MONDAY WILL LIKELY LIFT NORTHWARD
OVERNIGHT AS A WARM FRONT AS FLOW TURNS SOUTH. THIS STRONGER SRLY
FLOW WILL BE PRETTY UNIFORM OVER THE REGION AND USHER IN WARMER
TEMPERATURES FOR THE MIDDLE OF NEXT WEEK. MODELS ARE SHOWING THE
NEXT COLD FRONT TO PUSH THROUGH ON WED...BUT THE TIMING AND STRENGTH
OF THIS SYSTEM IS PRETTY UNCERTAIN GIVEN UNIFORM WESTERLY FLOW ALOFT.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
COLD FRONT STRETCHES NORTHEAST TO SOUTHWEST ACROSS INDIANA. THIS
WILL PUSH ACROSS THE TERMINALS BY 00Z. EXPECT SOME GUSTS UP TO 25
KT AHEAD OF THE FRONT. THUNDERSTORMS HAVE DEVELOPED IN NORTHERN
INDIANA AND NORTHWEST OHIO. SEEMS LIKE A PRETTY GOOD CHANCE THAT
THEY WILL IMPACT KDAY...KCMH AND KLCK. WHILE ADDITIONAL STORMS MAY
DEVELOP AHEAD OF THE FRONT...IT IS LESS CERTAIN THAT THEY WILL
IMPACT THE OTHER TERMINALS. THERE SHOULD BE SOME CLEARING AFTER
THE FRONT PASSES. HOWEVER LOW LEVEL MOISTURE WILL WRAP INTO THE
REGION OVERNIGHT WITH MVFR CEILINGS EXPECTED. IN ADDITION THERE
COULD BE SOME VISIBILITY RESTRICTIONS. LOW CLOUDS MAY NOT SCATTER
UNTIL LATE IN THE TAF PERIOD.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...FRANKS
AVIATION...
Hazardous weather outlook, Sep 16, 5:36 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
536 PM EDT THU SEP 16 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>054-060>063-070>073-077>082-088-172145-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
536 PM EDT THU SEP 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ055-056-064-065-074-172145-
FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-HOCKING-
536 PM EDT THU SEP 16 2010

...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Special weather statement, Sep 16, 3:37 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT THU SEP 16 2010

OHZ051>054-162030-
CLARK OH-MADISON OH-MIAMI OH-CHAMPAIGN OH-
337 PM EDT THU SEP 16 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHAMPAIGN...EASTERN
MIAMI...NORTHERN MADISON AND NORTHERN CLARK COUNTIES THROUGH 430 PM
EDT...

AT 335 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HAVEN
VIEW...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW CARLISLE...
SPRINGFIELD...CHOCTAW LAKE AND LONDON.

ALSO...CHRISTIANSBURG...DONNELSVILLE...NORTH HAMPTON...DIALTON...
THACKERY...TERRE HAUTE...LAWRENCEVILLE AND TREMONT CITY ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4008 8326 3982 8335 3994 8413 4006 8407

BINAU
Local storm report, Sep 16, 4:17 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             5 N SPRINGFIELD         40.00N 83.80W
09/16/2010  E1.00 INCH       CLARK              OH   LAW ENFORCEMENT

&&

MJP
Local storm report, Sep 16, 5:01 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             GROVE CITY              39.87N 83.07W
09/16/2010  E1.00 INCH       FRANKLIN           OH   TRAINED SPOTTER

&&

HUGHES
Special weather statement, Sep 16, 5:08 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
508 PM EDT THU SEP 16 2010

OHZ054-063>065-074-162215-
FAIRFIELD OH-HOCKING OH-FAYETTE OH-PICKAWAY OH-MADISON OH-
508 PM EDT THU SEP 16 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON...CENTRAL
PICKAWAY...NORTHEASTERN FAYETTE...NORTHWESTERN HOCKING AND
SOUTHWESTERN FAIRFIELD COUNTIES THROUGH 615 PM EDT...

AT 502 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MADISON
MILLS...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT STERLING...SOUTH
BLOOMFIELD...ASHVILLE...CIRCLEVILLE AND LANCASTER.

ALSO...FIVE POINTS...DARBYVILLE...AW MARION STATE PARK...SLATE RUN
METRO PARK...RINGGOLD...STOUTSVILLE...ROYALTON AND TARLTON ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3978 8255 3951 8256 3967 8345 3975 8343

BINAU
Local storm report, Sep 16, 5:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             5 N GROVE CITY          39.95N 83.07W
09/16/2010  E1.75 INCH       FRANKLIN           OH   PUBLIC

&&

HUGHES
Local storm report, Sep 16, 5:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             NEWARK                  40.07N 82.42W
09/16/2010  E1.00 INCH       LICKING            OH   AMATEUR RADIO

&&

HUGHES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 2:50 AM EDTSpecial Weather StatementILNFayette40 min
Sep 16, 2:00 PM EDTSpecial Weather StatementILNAuglaize, Hardin, Mercer, Shelby60 min
Sep 16, 2:37 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby, Union53 min
Sep 16, 2:53 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Shelby, Union67 min
Sep 16, 3:35 PM EDTSevere Thunderstorm WarningILNDelaware, Union55 min
Sep 16, 3:37 PM EDTSpecial Weather StatementILNClark, Madison53 min
Sep 16, 3:53 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Franklin, Madison67 min
Sep 16, 4:10 PM EDTTornado WarningILNClark, Franklin, Madison35 min
Sep 16, 4:32 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking43 min
Sep 16, 4:37 PM EDTTornado WarningILNDelaware, Franklin, Licking38 min
Sep 16, 4:40 PM EDTTornado WarningILNFranklin, Madison35 min
Sep 16, 5:08 PM EDTSpecial Weather StatementILNFairfield, Pickaway67 min
Sep 16, 5:11 PM EDTSevere Thunderstorm WarningILNLicking49 min
Sep 16, 5:13 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin47 min
Sep 16, 5:28 PM EDTTornado WarningILNFairfield35 min
Sep 16, 5:59 PM EDTTornado WarningILNFairfield, Hocking, Pickaway61 min
Sep 16, 6:23 PM EDTTornado WarningILNHocking, Pickaway, Ross40 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.